Thunderstorm Wind, Culberson
- When
- June 20, 1:04 PM CST
- Where
- Culberson County, (Gdp)guadalupe Pass
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.800, -104.800
The Automated Surface Observing Station at Guadalupe Pass (KGDP) recorded a wind gust of 61 mph. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
The Automated Surface Observing Station at Guadalupe Pass (KGDP) recorded a wind gust of 61 mph. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 20, 4:38 AM CST, 8 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 AM CDT WED JUN 20 2007 .UPDATE... WILL UPDATE GRIDS AND ZONES TO REFLECT CANCELED SEVERE THUNDERSTORM WATCH 426. TWEAKED POP...WEATHER...QPF...WIND AND SKY COVER GROUP BASED ON LATEST TRENDS. && .PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 20 2007/ DISCUSSION... OUTFLOW BOUNDARY WILL CONTINUE TO SURGE SOUTHWESTWARD THIS MORNING AND AFTERNOON WITH RENEWED DEVELOPMENT ALONG AND BEHIND THIS BOUNDARY POSSIBLE FURTHER SOUTH AND WEST ACROSS SOUTHWEST TEXAS INCLUDING THE TRANS PECOS AND THE BIG BEND GROUP INCLUDING THE DAVIS MOUNTAINS AND PRESIDIO VALLEY. STORMS ALSO POSSIBLE ACROSS SOUTHEAST NEW MEXICO THIS AFTERNOON AS AIRMASS REMAINS UNTOUCHED IN THESE AREA WITH DESTABILIZATION TAKING PLACE. ITS UNCLEAR WHETHER THE NORTHERN AND EASTERN PERMIAN BASIN WILL RECOVER LATER TODAY DUE TO ONGOING MCS. HAVE DECIDED TO BROADBRUSH A 20 PERCENT CHANCE OF THUNDERSTORMS TODAY FOR THE COUNTY WARNING AREA. WILL BASE MORNING POP AND WEATHER GRID ON CURRENT TRENDS TO FIT SEVERE THUNDERSTORM WATCH 426. FOR THURSDAY AND BEYOND A MID LEVEL EAST OR NORTHEAST FLOW REGIME WILL LIKELY BE IN PLACE BETWEEN THE UPPER HIGH IN THE ROCKIES AND DISTURBANCES PUSHING AGAINST ITS EASTERN AND SOUTHERN PERIPHERY. WILL MENTION ISOLATED SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED FORECAST IN THE HIGHER TERRAIN IN THE INTENSE HEATING AND STEEP LAPSE RATES. WILL LEAVE THE PLAINS DRY FOR NOW PENDING IDENTITY AND TRACK OF DISTURBANCES MOVING THROUGH THE RIDGE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 90 69 95 70 / 20 10 10 10 CARLSBAD NM 97 68 98 68 / 20 10 10 10 DRYDEN TX 91 71 94 72 / 20 10 10 10 FORT STOCKTON TX 93 70 94 71 / 20 10 10 10 GUADALUPE PASS TX 90 67 93 68 / 20 10 10 10 HOBBS NM 94 66 97 67 / 20 10 10 10 MARFA TX 88 58 91 60 / 20 10 10 10 MIDLAND INTL AIRPORT TX 90 69 95 70 / 20 10 10 10 ODESSA TX 91 69 96 71 / 20 10 10 10 WINK TX 100 73 104 72 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT WED JUN 20 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 154 PM CDT WED JUN 20 2007 /1254 PM MDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS. A COUPLE OF THESE STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 817 AM CDT WED JUN 20 2007 NMZ029-201415- NORTHERN LEA COUNTY- 717 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF BRONCO AT 717 AM MDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1042 AM CDT WED JUN 20 2007 TXZ081-201645- BIG BEND AREA- 1042 AM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN BREWSTER COUNTY. AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS THAT WERE LOCATED ACROSS SOUTHERN BREWSTER COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 34 MILES SOUTH OF ALPINE...OR 24 MILES NORTHWEST OF PERSIMMON GAP IN OPEN COUNTRY OF SOUTHERN BREWSTER COUNTY. OTHER STRONG THUNDERSTORMS WERE LOCATED FROM NEAR PANTHER JUNCTION TO ABOUT 9 MILES NORTH OF RIO GRANDE VILLAGE. THE STORMS ARE DRIFTING TO THE SOUTH AND SOUTHWEST AT 5 TO 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...MARBLE SIZE HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN SOUTHERN BREWSTER COUNTY...INCLUDING PANTHER JUNCTION... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 AM CDT WED JUN 20 2007 NMZ028-201745- EDDY COUNTY PLAINS- 1051 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT TEXTENDED FROM NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR. THE STORMS ARE MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1151 AM CDT WED JUN 20 2007 NMZ028-201745- EDDY COUNTY PLAINS- 1051 AM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY. AT 1049 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A COMPLEX OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR ARTESIA TO 5 MILES WEST OF MALJAMAR. THE STRONGEST STORM WAS LOCATED 6 MILES NORTH OF LOCO HILLS...OR 13 MILES WEST OF MALJAMAR. THE STORMS ARE MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...HAIL...AND STRONG WIND GUSTS IN EXCESS OF 50 MPH. PEOPLE IN NORTHEASTERN EDDY COUNTY...INCLUDING LOCATIONS ALONG HIGHWAY 82 FROM ARTESIA TO MALJAMAR SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT WED JUN 20 2007 NMZ027-028-TXZ258-202000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- 103 PM MDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN CULBERSON AND WESTERN EDDY COUNTIES. AT 102 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 8 MILES WEST OF CARLSBAD...OR ABOUT 11 MILES NORTH OF WHITES CITY. THIS STORM IS MOVING SOUTHWEST AT 10 TO 15 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING NEAR PINE SPRINGS AND THE GUADALUPE MOUNTAINS NATIONAL PARK. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS IN EXCESS OF 45 MPH. PEOPLE IN NORTHERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES... INCLUDING THOSE NEAR CARLSBAD...QUEEN...AND PINE SPRINGS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 19:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40086.